Health QuestionsCategory: Treatmentsplatelels are low
malmal asked 3 years ago

I have been on equetro for quite a while now. I went to my md for what I thought was a sinus infection and a rash. She freaked out and sent me for blood work. She says my platels are very low and that is no rash! I go to a blood dr tomorrow. They put me on prednisone and told me to quite my equetro. I know someone on here has been through this. Please let me know what to expect now. My dr was very concerned but kept telling me not to worry. I am scared right now.

3 Answers
Kassiane answered 3 years ago

Re: platelels are low
Been there.
 
Expect the prednisone and the loss of your mood stabilizer to make you batshit. You might have a seizure but it doesnt make you epileptic unless they don’t go away. Ask your doc to get you on something (even if it’s just a PRN for now) ASAP.
 
Kassiane

Kassiane answered 3 years ago

Re: platelels are low
Oh…and if they don’t give you another mood stabilizer right away, it’s because they ALL have a risk, slight to severe, of messing with your blood. So a lot of doctors want to wait till everything is back to normal or near normal to make sure that the new med doesn’t ALSO eat your blood (or that if it does…they can tell the difference).
 
Not all ACs have this as a frequent thing, but they’ve all done it, and all doctors have different ways of dealing with this situation. I’m just telling you what my doctor told me.
 
Kassiane

malmal answered 3 years ago

Re: platelels are low
Thank you so much. I was a little, no a lot freaked out by all of this. I have a pdoc appointment wednesday. So I hope to get some answers to all of my questions then. I will feel better (I hope) when I find out what they are going to do. I am also afraid of getting batshit crazy again. But thanks again, I do feel a lot better.

malmal asked 3 years ago

I have been on equetro for quite a while now. I went to my md for what I thought was a sinus infection and a rash. She freaked out and sent me for blood work. She says my platels are very low and that is no rash! I go to a blood dr tomorrow. They put me on prednisone and told me to quite my equetro. I know someone on here has been through this. Please let me know what to expect now. My dr was very concerned but kept telling me not to worry. I am scared right now.

3 Answers
Kassiane answered 3 years ago

Re: platelels are low
Been there.
 
Expect the prednisone and the loss of your mood stabilizer to make you batshit. You might have a seizure but it doesnt make you epileptic unless they don’t go away. Ask your doc to get you on something (even if it’s just a PRN for now) ASAP.
 
Kassiane

Kassiane answered 3 years ago

Re: platelels are low
Oh…and if they don’t give you another mood stabilizer right away, it’s because they ALL have a risk, slight to severe, of messing with your blood. So a lot of doctors want to wait till everything is back to normal or near normal to make sure that the new med doesn’t ALSO eat your blood (or that if it does…they can tell the difference).
 
Not all ACs have this as a frequent thing, but they’ve all done it, and all doctors have different ways of dealing with this situation. I’m just telling you what my doctor told me.
 
Kassiane

malmal answered 3 years ago

Re: platelels are low
Thank you so much. I was a little, no a lot freaked out by all of this. I have a pdoc appointment wednesday. So I hope to get some answers to all of my questions then. I will feel better (I hope) when I find out what they are going to do. I am also afraid of getting batshit crazy again. But thanks again, I do feel a lot better.